Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 97, NWS Twin Cities, MN

June 11, 2001Eau Claire County, Wisconsin

NWS Twin Cities, MN issued this severe thunderstorm warning at Jun 11, 2001, 7:02 PM CDT for Eau Claire County, Wisconsin. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 11, 2001, 7:02 PM CDT (00:02 UTC)
Expired
Jun 11, 2001, 8:00 PM CDT
In force
58 min
Issued by
NWS Twin Cities, MN
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Eau Claire County, WI

The radar

The La Crosse radar (KARX), 102 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 11, 3:00 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 0.0 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2001-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1964 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2001-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 237 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1964 J/kg
Mixed-layer CIN
-312 J/kg
Mixed-layer LCL
1357 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
237 m²/s²
0-3 km storm-relative helicity
300 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMPX 120003
SVRMSP
WIC035-120100-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
702 PM CDT MON JUN 11 2001

THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAU CLAIRE COUNTY IN WEST CENTRAL WISCONSIN

* UNTIL 800 PM CDT

* AT 702 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE
  HAIL AND DAMAGING WINDS 15 MILES WEST OF EAU CLAIRE...OR ABOUT 10
  MILES SOUTHEAST OF MENOMONIE...MOVING EAST AT 50 MPH.

* SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...
  FALL CREEK.
  FAIRCHILD.
  EAU CLAIRE.
  AUGUSTA.
  ALTOONA.

A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING.

THIS IS A DANGEROUS STORM...STAY INDOORS AWAY FROM WINDOWS. SEVERE
THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCEq
WARNING.

LAT...LON 4482 9162 4462 9162 4460 9095 4482 9096

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 3:40 PM CDT, 3 hours 22 minutes earlier.

Area forecast discussion, Jun 11, 3:40 PM CDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
340 PM CDT MON JUN 11 2001

CURRENTLY UNDER SEVERE WEATHER OPERATIONS WITH SURFACE LOW OVER
SOUTHWEST MINNESOTA AND PRESSURE FALLS ACROSS THE TWIN CITIES.
SEVERE CONVECTION APPEARS TO BE RIDING THE THERMAL RIDGE INTO
CENTRAL MINNESOTA AT THIS TIME. EXPECT CONVECTION DURING THE
FORECAST PERIOD TO FOLLOW THE LOWER LEVEL THETA E RIDGE.  THIS IS
EXPECTED TO MOVE PAST THE TWIN CITIES INTO SOUTHEAST MINNESOTA AND
WEST CENTRAL WISCONSIN BY MIDNIGHT...REDEVELOP INTO SOUTHWEST
MINNESOTA MONDAY...THEN SURGE BACK ACROSS SOUTH CENTRAL AND EAST
CENTRAL MINNESOTA TUESDAY NIGHT. OUR COUNTY WARNING AREA EXPECTED TO
BE IN AN ACTIVE WEATHER PATTERN THROUGH THE FORECAST PERIOD. SEVERAL
DYNAMIC SYSTEMS ARE FORECAST TO MOVE ACROSS WITH THE SOUTHWEST FLOW
ALOFT. A CLOSED UPPER LOW IS THEN FORECAST TO EVENTUALLY MOVE INTO
THE NORTH CENTRAL PLAINS STATES WEDNESDAY.

.MSP...NONE.
 WH

In the hours before

Local storm report, Jun 11, 1:20 PM CDT, 5 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
120 PM CDT MON JUN 11 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOfCATION....

1250 PM    BUCKMAN                   MN   .75 INCH HAIL
06/11/01   MORRISON                       REPORTED BY CITY OFFICIAL
Local storm report, Jun 11, 1:40 PM CDT, 5 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
140 PM CDT MON JUN 11 2001

SUMMARY OF REPORTS TODAY

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1005 AM    BRANDON                   MN   .88 INCH HAIL
06/11/01   DOUGLAS                        REPORTED BY PUBLIC.

1050 AM    3 S SAUK CENTRE           MN   1 INCH HAIL
06/11/01   STEARNS                        REPORTED BY STORM
                                          SPOTTER.

1057 AM    BROWERVILLE               MN   1.25 INCH HAIL
06/11/01   TODD                           REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

1114 AM    LITTLE FALLS              MN   1 INCH HAIL
06/11/01   MORRISON                       REPORTED BY STORM
                                          SPOTTER.

1120 AM    1 N ROSE CITY             MN   1.75 INCH HAIL
06/11/01   DOUGLAS                        REPORTED BY PUBLIC.

1127 AM    4 NW CLOTHO               MN   1.75 INCH HAIL
06/11/01   TODD                           REPORTED BY STORM
                                          SPOTTER.

1132 AM    EAGLE BEND                MN   1 INCH HAIL
06/11/01   TODD                           REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

1250 PM    BUCKMAN                   MN   .75 INCH HAIL
06/11/01   MORRISON                       REPORTED BY CITY OFFICIAL
Special weather statement, Jun 11, 4:16 PM CDT, 2 hours 46 minutes before
MNZ044-050-112130-

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
416 PM CDT MON JUN 11 2001

THE SEVERE THUNDERSTORM WARNING FOR BENTON HAS BEEN DISCONTINUED...
HOWEVER THE WARNING WILL REMAIN IN EFFECT FOR MILLE LACS
COUNTY IN CENTRAL MINNESOTA UNTIL 430 PM.

AT 410 PM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE STORM
OVER MILLE LACS COUNTY...NEAR MILACA...MOVING EAST AT 40 MPH.
LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH THIS STORM.
SCATTERED STRONG THUNDERSTORMS WILL CONTINUE OVER BENTON COUNTY
THROUGH 430 PM.  THESE STORMS ARE EXPECTED TO REMAIN UNDER SEVERE
WEATHER CRITERIA.

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 7:09 PM CDTSevere Thunderstorm WarningMPXChippewa51 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.